Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

How can I keep an erection?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Posted Sun, 22 Apr 2012 in Erectile Dysfunction
Answered by Dr. Robert Galamaga 1 hour later
Hello and thanks for the query.

Your question is a very good one and I will try to give you good information and recommendations regarding your concern.

First of all - you are not alone. Erectile dysfunction affects millions of men in the US and there are multiple factors which contribute to this. Age is certainly a factor but other issues such as anxiety, depression, thyroid dysfunction, medications and testosterone deficit may also play a role. In addition, general deconditioning or lack of daily exercise certainly has a strong effect.

In your case we can assume age is a part of the issue. You are not on any medications which eliminates that category. If you are not sleeping a good 8 hours per night and if you are not exercising at least 30 minutes daily these could be playing a role.

In addition, a small percentage of males have what we refer to as low T or low testosterone. This can be checked by your primary care provider with a simple blood test. At the same time you could be checked for thyroid dysfunction.

If you think you have any mental health limitations such as untreated anxiety or depression - these can be addressed quite well by a primary care provider.

If all of these things are ruled out then you might consider a trial of one of the prescription ED medications such as Viagra. These medications have been used for many years now with great results and minimal side effects. I generally do not recommend herbal remedies or products which have not been tested in a large clinical trial as these products are not standardized and proven safe.

I encourage you to consider everything I mentioned here and I hope this has served to be an informative and helpful response. Should you have any followups I am available to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor